Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Going round in circles!

From: Anshled - 2 years 49 weeks ago

Hi all,

apologies if I haven't posted this in the right place, or in the right way... totally new to this!

I started experiencing extreme fatigue, muscle weakness and palpitations in December of 2012. More worried about the palpitations that anything, I attended my GP who advised I was hypertensive. At that point I was told that my BP wouldn't be a worry if I were older, but at the age of 27 they were concerned.

From there I was referred to cardiology and went through the usual tests - ECG, CT Scan, Ultrasound of my heart, umpteen blood tests, a take home BP-monitor. After a year my cardiologist diagnosed me with Primary Hyperaldosteronism and prescribed me Spironolactone on a dosage of 12.5mg/day.

My BP kept increasing, and in between Cardiology appointments my GP increased my Spironolactone to try and bring this into check. Eventually I was signed off work for three months with high BP (consistently 160+/110+) and what the GP thought was depression. At the time, I had began to worry about my job - I work in quite a fast paced environment and brain fog and exhaustion just don't help in any way.

My GP advised me to make an appointment with the local mental health team, which I did. I was then referred to clinical psychology. That outcome being that I am not clinically depressed, I am just fed up with the way I'm feeling.

The time between my cardiology appointments was stretching to around 6 months each time, and quite often I ended up back at my GP worried about my low energy levels. Eventually, a referral was made for Endrocrinology as my GP was "unsure what else to do with me"!

Before my Endo appointment, I had another with Cardiology. I was told that he wasn't sure I had PA, and that it was time they "stopped mucking around" and actually treated my high BP. My Spironolactone was reducted to 50mg/day and I was started on Ramipril 2.5mg/day.

I attended my first appointment with Endocrinolgy and was advised that there was a possibility my mum and I had a familial version of PA, and if not he was certain that I had it anyway. We both had more bloods taken, and another CT scan but have yet to hear anything back regarding either - this was in Feb of this year. At the same appointment, I was told by the consultant that Ramipril wouldn't do anything to help me so I should stop that immediately and increase the Spironolactone to 100mg/day.

I did this, and ended up in A&E. After speaking with Endo again, I was advised to restart the Ramipril at 20mg/day and to continue with 100mg/day of Sprinolactone.

For a while things settled down, and I felt almost normal. I had tentatively started attending my excercise classes again (first time in well over a year) and felt like I was able to do more, and cope more at work.

I had another appointment with Cardiology last month, where I advised my consultant that I'm getting married in October and would like to try for a family shortly thereafter. I was then taken off both Ramipril and Sprironolactone and started on Labetalol beta-blockers 100mg/day.

My energy levels immediately dipped again, I have found myself sitting in work unable to hold my head up after a full night of undisturbed sleep. My concentration levels are slipping, and I'm finding some simple tasks really difficult at times.

I contacted Endocrinology to ask if this was a side-effect of the beta-blockers, or something else. I was given an appointment, and spoke to another consultant again. This time I was advised that if I do have PA, it's mild and shouldn't be causing the side effects I have. Again, it was hinted at that it may be psychological.

Having asked outright if I have this or not, I've now been told that they would have to take me off everything for a while and do saline loading.

I am totally fed up and feel completely lost - I have no idea why I feel like this, but I know that it isn't psychological. I have totally changed from the person I was three years ago, and I don't know why or how to get back there. I'm just looking for some advice, or pointers in anything that I can do going forward.

Thanks for reading.

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?
0

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
SUBSCRIBE
close X
SHOW MAIN MENU
SHOW SUB MENU